Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Blacksburg, VA

July 13, 2015Bland County, Giles County, Tazewell County, Virginia; Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2015, 6:17 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Monroe County, West Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 6:17 PM EDT (22:17 UTC)
Expired
Jul 13, 2015, 7:15 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:40 PM EDTTSTM WND DMG1 Sw Narrows, VATREES DOWN NEAR WOLF CREEK
Jul 13, 6:56 PM EDTTSTM WND DMG3 Wsw Mountain Lake, VATREES DOWN NEAR PEMBROKE.
Jul 13, 6:58 PM EDTTSTM WND DMG4 Se Pearisburg, VATREES DOWN NEAR EGGLESTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 4:39 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WUUS51 KRNK 132217
SVRRNK
VAC021-071-185-WVC063-132315-
/O.NEW.KRNK.SV.W.0092.150713T2217Z-150713T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
  MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 615 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM HINTON...TO BLUEFIELD...RICHLANDS...MOVING EAST AT 
  45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLAND...
  BLUEFIELD...
  PEARISBURG...
  NARROWS...
  AND PEMBROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE HAD A HISTORY OF 
PRODUCING WIDESPREAD WIND DAMAGE ACROSS WEST VIRGINIA. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3699 8148 3724 8123 3729 8106 3730 8094
      3735 8085 3743 8086 3767 8069 3751 8030
      3742 8048 3732 8043 3727 8050 3718 8080
      3711 8093 3707 8091 3702 8111 3704 8113
      3705 8122 3695 8138 3701 8144
TIME...MOT...LOC 2215Z 251DEG 41KT 3739 8114 3701 8142 

HAIL...<.75IN
WIND...60MPH
 
$$

RAB
1 follow-up statement
044 
WWUS51 KRNK 132311
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT MON JUL 13 2015

VAC021-071-185-WVC063-132321-
/O.EXP.KRNK.SV.W.0092.000000T0000Z-150713T2315Z/
GILES VA-TAZEWELL VA-BLAND VA-MONROE WV-
711 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR GILES...SOUTHEASTERN 
TAZEWELL...BLAND AND MONROE COUNTIES WILL EXPIRE AT 715 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OUT OF THE 
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY 
RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS 
THIS REGION FOR ANOTHER HOUR OR SO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR 
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA. A SEVERE 
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT FOR 
SOUTHWESTERN VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3699 8148 3724 8123 3729 8106 3730 8094
      3735 8085 3743 8086 3767 8069 3751 8030
      3742 8048 3732 8043 3727 8050 3718 8080
      3711 8093 3707 8091 3702 8111 3704 8113
      3705 8122 3695 8138 3701 8144
TIME...MOT...LOC 2308Z 251DEG 41KT 3739 8114 3701 8142 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:35 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 13, 5:35 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON JUL 13 2015

.SYNOPSIS...
A SERIES OF DISTURBANCES WILL PROGRESS SOUTHEAST THROUGH THE AREA
FROM THE OHIO RIVER VALLEY REGION TONIGHT THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL GRADUALLY WORK ITS WAY INTO THE AREA WEDNESDAY
INTO THURSDAY...TRENDING OUR CONDITIONS COOLER AND DRIER. WARMER
CONDITIONS RETURN BY THE END OF THE WEEK WITH BETTER CHANCES OF
SHOWERS AND STORMS AGAIN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 530 PM EDT MONDAY...

ISSUED SEVERE THUNDERSTORM WATCH NUMBER 412 THROUGH 10PM AND
EXTENDED INTO WEST VIRGINIA. IF LINE HOLDS TOGETHER ACROSS THE
MOUNTAINS...WATCH POSSIBLE EAST OF THE BLUE RIDGE LATER THIS
EVENING.

AS OF 300 PM EDT MONDAY...

A MESOSCALE CONVECTIVE COMPLEX IS CURRENTLY HEADING SOUTHEAST
THROUGH THE OHIO RIVER VALLEY OF NORTH CENTRAL KENTUCKY INTO
SOUTHERN OHIO. STEERING TRAJECTORIES OPT FOR A SOLUTION THAT
CONTINUES ITS MOTION TOWARDS OUR REGION...ARRIVING IN THE WESTERN
PART OF THE FORECAST AREA AROUND 700 PM TO 800 PM THIS EVENING.
HOWEVER...AT THE SAME...THE BEST INSTABILITY IS ALONG THE WESTERN
FLANK...SO THE STRONGEST ACTIVITY MAY PASS WEST OF OUR REGION...AND
MOVE SOUTH INTO EASTERN TENNESSEE. WE ALSO HAVE THE QUESTION OF HOW
FAR EAST THE ACTIVITY WILL MOVE THROUGH OUR AREA. GOOD COVERAGE EAST
TO THE CREST OF THE BLUE RIDGE IS LIKELY. EAST OF THE BLUE
RIDGE...CONFIDENCE IS LESS...AND AS SUCH THERE WILL BE LOWER CHANCES
IN THIS REGION. IN TOTAL...SHOWER AND THUNDERSTORM ACTIVITY FROM
THIS SYSTEM IS EXPECTED TO LAST ON THE ORDER OF THREE HOURS BEFORE
TAPERING OFF TO ISOLATED SHOWERS OR ENDING. SOME OF THESE STORMS
COULD BE ON THE STRONG SIDE...WITH VERY GUSTY WINDS BEING THE
GREATEST THREAT.

THIS SYSTEM IS EXPECTED TO BE THE FIRST ROUND OF SHOWERS AND STORMS
FOR THE NIGHT. THE SECOND ROUND IS EXPECTED TO ARRIVE LATE TONIGHT
INTO EARLY TUESDAY MORNING...PERHAPS COMPARABLE IN LOCATION TO THE
SYSTEM FROM EARLY THIS MORNING...BUT ARRIVING A LITTLE LATER SO THAT
SOME OF THE STRONGER STORMS LINGER INTO MORE OF THE MORNING HOURS IN
THE EAST.

LATER TUESDAY AFTERNOON...THE POTENTIAL EXISTS AGAIN FOR ANOTHER
ROUND OF HEAVY RAIN SHOWERS AND STORMS TO MOVE INTO THE AREA FROM AN
UPSTREAM LOCATION FROM THE OHIO VALLEY REGION. SOME OF THESE AGAIN
MAY BE ON THE STRONG SIDE WITH LOCALLY HEAVY RAIN. LATER SHIFTS WILL
BE ABLE TO ASSESS HOW MUCH RAIN FALLS DURING THE UPCOMING FLASH
FLOOD WATCH PERIOD TO DETERMINE IF ANY EXTENSIONS IN TIME OR A
DIFFERENT GEOGRAPHICAL GROUPING IS WARRANTED.

TEMPERATURES WILL TREND SLIGHTLY UPWARD FOR LOW TEMPERATURES TONIGHT
AS COMPARED TO READINGS FROM THIS MORNING. EXPECT MID TO UPPER 60S
IN THE WEST AND UPPER 60S TO AROUND 70 IN THE EAST. HIGHS ON TUESDAY
WILL BE COMPARABLE OR SLIGHTLY HIGHER THAN THOSE OF TODAY.
ANTICIPATE LOW TO MID 80S IN THE WEST AND UPPER 80S TO AROUND 90 IN
THE EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT MONDAY...

500 MB UPPER LOW/TROF MOVES OUT OF THE GREAT LAKES AND ACROSS THE
OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY MORNING...THEN WILL BE EAST
OF THE FORECAST AREA BY THE END OF THE DAY ON WEDNESDAY. MODELS
SHOWED SOME DECENT JET DYNAMICS TOO WITH UPPER DIFFLUENCE OVER THE
FORECAST AREA THROUGH WEDNESDAY EVENING.

SURFACE LOW PRESSURE CROSSES THE OHIO VALLEY TUESDAY NIGHT AND
BRINGS A COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. THE LOW AND COLD FRONT WILL BE OFF THE EAST COAST
BY THURSDAY MORNING.

SHOWERS AND THUNDERSTORMS WILL BE ONGOING AT THE BEGINNING OF THIS
FORECAST PERIOD. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A
CONCERN BUT THREAT WILL ALSO DEPEND ON WHERE HIGHEST RAINFALL
AMOUNTS END UP TONIGHT AND TUESDAY. HAVE RAISED THE PROBABILITY OF
PRECIPITATION FOR A LARGE PART OF THE FORECAST AREA ON TUESDAY
NIGHT.

CLOUDS AND PRECIPITATION WILL LIMIT WARM UP ON WEDNESDAY. STAYED
CLOSE TO MAV GUIDANCE FOR TEMPERATURES FOR THIS PART OF THE FORECAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...

LARGE UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS THROUGH FRIDAY
THEN DRIFTS INTO THE SOUTHWEST UNITED STATES OVER THE WEEKEND.
WARMER AIR MASS RETURNS WITH 850 MB TEMPERATURES APPROACHING +20
ADVECTING INTO THE REGION ON FRIDAY.

STABLE AIR MASS COMES INTO THE FORECAST AREA BEHIND THE FRONT ON
WEDNESDAY NIGHT AND THURSDAY. WARM AIR AT MID LEVELS WILL ALSO CAP
PRECIPITATION DEVELOPMENT. SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE FORECAST AREA FRIDAY MORNING.  HIGH IS FAR ENOUGH OFF SHORE
BY SATURDAY FOR A RETURN OF MOISTURE AND INSTABILITY BACK INTO THE
AREA. HAVE REMOVED PROBABILITY OF PRECIPITATION BEHIND THE FRONT.
BETTER CHANCE OF RAIN RETURNS WITH THE INCREASING MOISTURE AND
INSTABILITY ON SATURDAY. NO MAJOR ADJUSTMENTS NEEDED TO GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
AS OF 145 PM EDT MONDAY...

A MIX OF LOW END VFR AN MVFR CUMULUS CLOUDS ARE ACROSS THE REGION
WITH SOME OF THEM IN GREAT ENOUGH CONCENTRATION FOR A CEILING OF
STARTO-CU. LITTLE IF ANY SHOWERS AND STORMS ARE EXPECTED THROUGH
THE MID-AFTERNOON. ONCE WE REACH THE LATE AFTERNOON AND EARLY
EVENING COVERAGE OF SHOWERS AND STORMS WILL INCREASE FOR TWO
REASONS. PEAK HEATING WILL HAVE PASSED...AND DIURNALLY BASED
ISOLATED SHOWERS AND STORMS WILL INCREASE. IN THE WEST...COVERAGE
WILL INCREASE WITH THE APPROACH OF A THUNDERSTORM COMPLEX...THAT
IS CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND SOUTHWEST OHIO.

SHOWERS AND STORMS ASSOCIATED WITH THIS COMPLEX WILL MOVE THROUGH
AT LEAST THE WESTERN HALF OF THE REGION THIS EVENING...WITH
COVERAGE OVER THE EASTERN HALF OF THE AREA NOT AS CONFIDENT. A MIX
OF IFR/MVFR CIGS AND VSBYS WILL ACCOMPANY THE HEAVIER OF THESE
SHOWERS AND STORMS. WIND GUSTS IN THE STRONGER STORMS WILL LIKELY
BE GREATER THAN 30 KTS. ACTIVITY ASSOCIATED WITH THIS SYSTEM WILL
LAST AROUND TWO TO THREE HOURS. MVFR CIGS AND IFR/MVFR FOG IS
EXPECTED ACROSS THE AREA AFTER THE BULK OF THE PRECIPITATION ENDS.

ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO ARRIVE ACROSS THE
AREA FROM THE WEST LATE TONIGHT INTO EARLY TUESDAY MORNING. STRONG
WIND GUSTS MAY ALSO ACCOMPANY THIS ACTIVITY.

CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH THE MORNING
HOURS SO THAT MOST LOCATIONS WILL BE MVFR OR LOW END VFR BY 18Z.

EXTENDED AVIATION DISCUSSION...

POTENTIAL FOR NUMEROUS SHOWERS/STORMS WILL CONTINUE THROUGH
TUESDAY NIGHT. AN ACTIVE NORTHWEST/BAROCLINIC FLOW WILL REMAIN IN
PLACE ALONG THE NORTHEAST SIDE OF A STRONG SUBTROPICAL RIDGE OF
HIGH PRESSURE ANCHORED IN THE SOUTHERN PLAINS. ONE OR MORE
CONVECTIVE COMPLEXES APPEAR LIKELY WITHIN THIS TIME FRAME...BUT
LOW CONFIDENCE ON EXACT TIMING ATTM. PLACEMENT FAVORS A TRACK FROM
THE UPPER MIDWEST THROUGH THE LOWER OHIO VALLEY AND INTO THE
SOUTHERN APPALACHIANS.

MORE TYPICAL SUMMERTIME CONDITIONS RETURN FOR THE LATER
HALF OF THE WEEK WITH EARLY MORNING FOG/LOW CLOUDS IN THE USUAL
SPOTS...KLWB/KBCB/KLYH...AND ISOLATED TO SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS. OVERALL...CIGS AND VSBYS SHOULD BE VFR
MUCH OF THE TIME PERIOD.

&&

.HYDROLOGY...
AS OF 300 PM EDT MONDAY...

DESPITE THE FACT THAT THE TWO SYSTEM TONIGHT WILL BE SEPARATED BY
MULTIPLE HOURS...GIVEN THE HEAVY RAIN SOME OF THE REGION RECEIVED
LAST NIGHT...AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TONIGHT AND
EARLY TOMORROW...A FLASH FLOOD WATCH WILL BE ISSUED FROM 600 PM THIS
EVENING THROUGH NOON ON TUESDAY. THE AREA OF THE WATCH WILL BE THOSE
COUNTIES ALONG AND WEST OF THE CREST OF THE BLUE RIDGE AND
BEDFORD...FRANKLIN...AND PATRICK COUNTIES IN VIRGINIA. MUCH OF THE
WATCH AREA IS EXPECTED TO RECEIVE BETWEEN THREE-QUARTERS OF AN INCH
OF RAIN TO ONE INCH OF RAIN OVER THE TWELVE HOUR PERIOD.
HOWEVER...LOCALLY HEAVIER AMOUNTS OF ONE TO THREE INCHES IN A
SHORTER PERIOD OF TIME WILL PROMPT FLASH FLOODING.

&&

.EQUIPMENT...
NOAA WEATHER RADIO STATION WXM72 IN HINTON WEST VIRGINIA...OPERATING
ON A FREQUENCY OF 162.425 MEGAHERTZ...IS CURRENTLY OUT OF
SERVICE. TECHNICIANS ARE ADDRESSING THE PROBLEM. WE APOLOGIZE FOR
ANY INCONVENIENCE THIS MAY CAUSE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ007-009>020-
     022>024-032>034.
NC...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ042>044-507-
     508.

&&

SYNOPSIS...DS
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
HYDROLOGY...
EQUIPMENT...
Hazardous weather outlook, Jul 13, 5:29 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT MON JUL 13 2015

NCZ001-002-018-VAZ007-009>017-WVZ042>044-507-508-142130-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
529 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032-142130-
PATRICK-
529 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-022>024-033-034-142130-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-
BEDFORD-
529 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ035-043>047-058-059-142130-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
529 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-020-142130-
SURRY-WILKES-YADKIN-
529 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 412 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN
CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN
TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Jul 13, 3:23 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     DEBRIS FLOW      2 SW NARROWS            37.31N 80.84W
07/13/2015                   GILES              VA   TRAINED SPOTTER

            MUDSLIDE NEAR THE ROAD ON STATE ROUTE 61, WOLF CREEK ROAD
            ABOUT 2.3 MILES SOUTHWEST OF NARROWS, VA.

&&

JMORROW
Special weather statement, Jul 13, 5:29 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT MON JUL 13 2015

VAZ009-012-132215-
WYTHE-SMYTH-
529 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND
SOUTHWESTERN WYTHE COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS NEAR ASBERRYS...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED.

THIS STORM MAY INTENSIFY AND A WARNING MAY BE REQUIRED.

LOCATIONS IMPACTED INCLUDE...
MARION...
RURAL RETREAT...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
AND MARION WYTHEVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3695 8164 3699 8158 3700 8152 3699 8148
      3699 8147 3698 8141 3695 8138 3697 8137
      3697 8135 3693 8114 3675 8133 3674 8136
      3674 8137 3690 8165
TIME...MOT...LOC 2127Z 274DEG 22KT 3697 8154

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:45 PM EDTSpecial Weather StatementRNKCraig, Franklin, Roanoke, City of Roanoke, City of Salem60 min
Jul 12, 10:23 PM EDTAreal Flood AdvisoryRNKCraig, Roanoke, City of Roanoke, City of Salem112 min
Jul 12, 11:06 PM EDTSpecial Weather StatementRNKAlleghany, Bedford, Botetourt, Craig, City of Covington, City of Roanoke and 1 more54 min
Jul 12, 11:30 PM EDTSpecial Weather StatementRNKBland60 min
Jul 13, 12:14 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford61 min
Jul 13, 12:29 AM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem3 hr
Jul 13, 1:01 AM EDTSpecial Weather StatementRNKFranklin59 min
Jul 13, 1:08 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Franklin52 min
Jul 13, 1:17 AM EDTFlash Flood WarningRNKGiles3 hr
Jul 13, 1:39 AM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania42 min
Jul 13, 1:46 AM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford44 min
Jul 13, 2:18 AM EDTSpecial Weather StatementRNKFloyd, Patrick57 min
Jul 13, 3:06 AM EDTAreal Flood AdvisoryRNKPatrick3 hr
Jul 13, 6:43 AM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem4 hr
Jul 13, 3:36 PM EDTFlash Flood WatchRNKAlleghany, Bath, Bedford, Bland, Botetourt, Carroll and 20 more16 hr
Jul 13, 5:29 PM EDTSpecial Weather StatementRNKSmyth46 min
Jul 13, 5:33 PM EDTSevere Thunderstorm WarningRNKSmyth, Wythe57 min
Jul 13, 5:39 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell51 min
Jul 13, 6:32 PM EDTSevere Thunderstorm WarningRNKPulaski, Smyth, Wythe58 min
Jul 13, 6:52 PM EDTSevere Thunderstorm WarningRNKGrayson49 min
Jul 13, 6:55 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Jul 13, 6:59 PM EDTSevere Thunderstorm WarningRNKCarroll, City of Galax61 min
Jul 13, 7:04 PM EDTSpecial Weather StatementRNKAmherst, Appomattox, Campbell, City of Buena Vista, City of Lynchburg56 min
Jul 13, 7:09 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, Floyd, Montgomery, Patrick and 2 more66 min
Jul 13, 7:30 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem60 min
Jul 13, 7:54 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte36 min
Jul 13, 7:59 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Henry, Patrick, City of Martinsville61 min
Jul 12, 10:46 PM EDTAreal Flood AdvisoryRNKGreenbrier119 min
Jul 12, 11:57 PM EDTFlash Flood WarningRNKMercer3 hr
Jul 13, 3:01 AM EDTSpecial Weather StatementRNKGreenbrier59 min
Jul 13, 3:57 AM EDTFlash Flood WarningRNKGreenbrier4 hr
Jul 13, 6:25 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.